Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depakote makes depression worse ?

Posted by Elizabeth on December 13, 1999, at 12:43:01

In reply to Re: Depakote makes depression worse ?, posted by Kev on December 13, 1999, at 9:27:40

> I didn't even know they prescribed it in doses that high. I take 500mg. a day, and the most spectacular effect for me seems to be that it does nothing whatsoever, but the brain-doctor insists I keep taking it.

I had that happen when I tried Depakote too (both the "no effect" part and the "doctor insists I give it more of a chance" part).

The relevant parameter for Depakote is not the dose but the serum level, which varies widely from person to person on the same dose. Do you happen to know where yours falls? It might depend on your body size, metabolism, liver functioning, other meds, etc.

> According to this guy, Depakote is supposed to have a mild ANTI-depressant effect, and of course is commonly used to augment anti-depressants.

Yeah, it can do that, but in other people it can exacerbate depression. Paradoxical eh?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:16772